Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 316, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 2, 2004, 5:52 AM CDT for Davis County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 5:52 AM CDT (10:52 UTC)
- Expired
- Aug 2, 2004, 6:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Davis County, IA
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 021052 SVRDMX IAC051-021130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 552 AM CDT MON AUG 2 2004 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIS COUNTY IN SOUTHEAST IOWA * UNTIL 630 AM CDT * AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF BLOOMFIELD MUNICIPAL AIRPORT...OR ABOUT 22 MILES SOUTH OF OTTUMWA...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHWEST OF PULASKI AROUND 605 AM CDT. OTHER WARNING LOCATIONS INCLUDE BLOOMFIELD...DRAKESVILLE...FLORIS AND PULASKI. HAIL UP TO THE SIZE OF NICKELS IS LIKELY IN THE WARNED AREA. VERY STRONG WINDS UP TO 60 MPH ARE LIKELY IN THE WARNED AREA. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4090 9262 4061 9264 4061 9220 4090 9219 $$ KULA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:00 AM CDT, 52 minutes earlier.
Area forecast discussion, Aug 2, 5:00 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 500 AM CDT MON AUG 2 2004 .DISCUSSION SORRY FOR THE DELAY...SEVERE WEATHER ON-GOING. WILL TRY TO GET AN AFD OUT ASAP. .DMX WATCHES/WARNINGS/ADVISORIES...NONE && MYERS
Hazardous weather outlook, Aug 1, 8:00 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 800 PM CDT SUN AUG 1 2004 IAZ004>007-015>017-023>026-033>036-044>047-021100- BOONE-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN-GREENE- HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER- WINNEBAGO-WORTH-WRIGHT- 800 PM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA... NORTH AND WEST OF A LINE FROM CARROLL...TO BOONE...TO HAMPTON. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST IOWA LATE THIS EVENING AND PROGRESS SOUTHEAST THROUGH THE NIGHT. A COMPLEX OF THUNDERSTORMS IS LIKELY WHICH MAY PRODUCE TORRENTIAL DOWNPOURS... LARGE HAIL OVER 1 INCH IN DIAMETER AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED LATE MONDAY AFTERNOON AND NIGHT...AND AGAIN LATE TUESDAY AFTERNOON INTO WEDNESDAY. ADDITIONAL SEVERE WEATHER IS POSSIBLE...WITH THE MOST FAVORED AREAS LARGELY DEPENDENT ON THE PREVIOUS DAYS STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM LATE THIS EVENING ON...AND AGAIN MONDAY NIGHT AND TUESDAY NIGHT. IAZ057>059-070>073-081>086-092>097-021100- ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-LUCAS-MADISON-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN- WAYNE- 800 PM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA... SOUTH AND WEST OF AN AUDUBON TO INDIANOLA TO OTTUMWA LINE. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS MAY MOVE SOUTHEASTWARD ACROSS IOWA OVERNIGHT...WITH THE MAIN THREAT FOR SOUTH AND SOUTHWEST IOWA BEING DAMAGING WINDS. THE MOST FAVORED TIME FOR SEVERE WEATHER IS AFTER 2 AM. BRIEF TORRENTIAL DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED LATE MONDAY AFTERNOON AND NIGHT...AND AGAIN LATE TUESDAY AFTERNOON INTO WEDNESDAY. ADDITIONAL SEVERE WEATHER IS POSSIBLE...WITH THE MOST FAVORED AREAS LARGELY DEPENDENT ON THE PREVIOUS DAYS STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM...AND AGAIN MONDAY NIGHT AND TUESDAY NIGHT. IAZ027-028-037>039-048>050-060>062-074-075-021100- BLACK HAWK-BREMER-BUTLER-GRUNDY-HARDIN-JASPER-MAHASKA-MARION- MARSHALL-POLK-POWESHIEK-STORY-TAMA- 800 PM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA... GENERALLY EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS MAY MOVE SOUTHEASTWARD ACROSS IOWA OVERNIGHT...WITH THE MAIN THREAT FOR CENTRAL AND EASTERN IOWA BEING DAMAGING WINDS. THE MOST FAVORED TIME FOR SEVERE WEATHER IS AFTER 2 AM. BRIEF TORRENTIAL DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED LATE MONDAY AFTERNOON AND NIGHT...AND AGAIN LATE TUESDAY AFTERNOON INTO WEDNESDAY. ADDITIONAL SEVERE WEATHER IS POSSIBLE...WITH THE MOST FAVORED AREAS LARGELY DEPENDENT ON THE PREVIOUS DAYS STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM TONIGHT...AND AGAIN MONDAY NIGHT AND TUESDAY NIGHT. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:31 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 29 min |
| Aug 2, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 46 min |
| Aug 2, 10:14 AM CDT | Flash Flood Warning | DMX | Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.